It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Seroquel vs. Abilify

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-02-2005, 03:01 PM   #1
    sourgirl29
    Junior Member
     
    sourgirl29's Avatar
     
    Join Date: Nov 2003
    Posts: 39
    sourgirl29 HB User
    Seroquel vs. Abilify

    Has anyone had success switching from Seroquel to Abilify? I am told Abilify does not cause the same weight gain, rise in cholesteral levels, and danger of developing Diabetes that Seroquel does. Has anyone out there switched? Are you satisfied with the results? Any weight gain? I took it once for several days while I was hospitalized and it made me very, VERY antsy. Don't know if it was the Abilify or something else. Thanks for your help.

     
    Sponsors Lightbulb
       
    Old 06-03-2005, 01:42 AM   #2
    satur9ine
    Junior Member
    (male)
     
    satur9ine's Avatar
     
    Join Date: Sep 2003
    Location: Port Charlotte, Florida
    Posts: 15
    satur9ine HB User
    Re: Seroquel vs. Abilify

    Do you have schizophrenia or any psychotic condition in addition to depression? I was on Geodon for 2 years even though I'm not psychotic. It caused severe EPS (Extrapyramidal symptoms) towards the end. I thought I was going to die from EPS. It was so severe and I was scared and I didn't know what was happening to me. Antipsychotic meds can cause Tardive dyskinesia. I'm off the drug for 2 months now, but still don't feel right. I think these drugs can alter brain chemistry for extended periods of time. The withdrawal was horrible. I feel so bad that I want to die; the melancholy consumes me. If you need these drugs, then I understand.

    I'm through trying now, it's a big relief
    I'll be staying down, where no one else is going to give me grief....

     
    Old 06-03-2005, 03:49 PM   #3
    sourgirl29
    Junior Member
     
    sourgirl29's Avatar
     
    Join Date: Nov 2003
    Posts: 39
    sourgirl29 HB User
    Re: Seroquel vs. Abilify

    Thank you for your reply. No I am not schizophrenic or Bipolar. I was put on Seroquel and SSRI's to help battle severe depression, anxiety disorders and insomnia. Seroquel was the only thing that helped me sleep. But I've gained a lot of weight from all these meds so I've taken myself off everything (I also had an eating disorder when I was younger, and now it seems to be back due to anxiety from weight gain due to meds). The withdrawels from the Seroquel were pretty bad. Anyway, I am on NOTHING now and I need to be on something. For a long time, I was only on Seroquel and it really helped me not only sleep, but stay calm and relatively "o.k." and not depressed. It wasn't anywhere near as potent as the SSRI's which I actually liked because I could "feel" things and still be o.k. anxiety and depression-wise. But now that I have gained a ton of weight, my eating disorder is rearing it's ugly head and I can't bring myself to get back on any meds for fear of getting heavier and making my ED worse.

    I heard about Abilify and remembered using it once, but not under good circumstances. I was already very anxious when they put me on it and the anxiety got much worse. I wanted to give it a shot because it doesn't cause weight gain, but I am worried about the anxiety.

     
    Old 03-05-2006, 06:49 AM   #4
    yooper829
    Junior Member
    (male)
     
    yooper829's Avatar
     
    Join Date: Sep 2005
    Posts: 17
    yooper829 HB User
    Re: Seroquel vs. Abilify

    Hello

    Have been on Seroquel for at least 6 mos for BP (along with Lithium and Lamictil) and it really worked well, best Ive felt in a while. No eating side effeects either! BUT, the sedation was horrible...great at night but couldnt get up in the am, usually with some help 8am at the earliest. My Pdoc suggested Abilify, so Im slowly ramping down Seroquel and replacing it with the Abilify, but having a real hard time with the withdrawls. For the physical symptpms I have clonidine which works ok, but still having terrible anxiety and pacnis attacks that Im hoping will go away after the switch, but IM THIS close to saying the hell with it and just going back to seroquel and dealing with the morning thing. Ughhh...frustrating!!!
    Thanks for letting me vent

    Michael

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Pristiq & Seroquel? ginger3130 Bipolar Disorder 12 08-21-2009 03:45 AM
    Seroquel-Questions- Pls reply condemned Bipolar Disorder 7 07-19-2009 08:59 PM
    Seroquel and Abilify for Anxiety Heckofagal Anxiety 6 07-08-2009 05:46 PM
    12 Yrs On Seroquel, Now Withdrawn, Any Information ? crawfishsm Anxiety 14 04-28-2008 09:47 PM
    MD prescribed Seroquel but I am not schizophrenic? ElizabethLost Schizophrenia 39 04-25-2007 03:14 AM
    Seroquel, am i saved or persecuted? Dr. Goat Drug Interactions / Side Effects 0 02-14-2007 11:24 PM
    use of abilify and seroquel together?????????? The Phoenix Bipolar Disorder 6 12-15-2006 06:57 PM
    Seroquel Rhetics Schizophrenia 22 03-14-2006 04:50 AM
    abilify vs seroquel?????? PollyPrissyPants Bipolar Disorder 10 03-27-2004 04:52 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:20 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!